# SDR 2010FA0001067

- Difficulty date: September 8, 2010
- Submitted: October 1, 2010
- Operation: General aviation
- Aircraft: N6011U
- Make and model: Beech 76
- Aircraft serial: ME101
- Engine: Lyc O360A1G6D
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 8295100
- Part serial: ABC141492
- Condition: Unserviceable
- Location: Engine Exhaust
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BAFFLE PLATE IN LT MUFFLER APPEARED TO BE OUT OF POSITION WHEN INSPECTED BY SHINING A FLASHLIGHT UP THE TAILPIPE.  ON REMOVAL, IT WAS FOUND THAT THE BAFFLE PLATE WAS CRACKED AND WARPING IN A MANNER THAT COULD HAVE CREATED A SIGNIFICANT BLOCKAGE IN THE FLOW OF GASES FROM THE MUFFLER.  BY DESIGN, THE BAFFLE PLATE IN THIS MUFFLER (NOT A HEATER/MUFFLER) DOESN`T SEEM TO PERFORM ANY WORTHWHILE FUNCTION AS DOES THE FLAME-TUBES FOUND IN OTHER MUFFLER DESIGNS.  IT COULD HOWEVER, PRESENT A SIGNIFICANT HAZARD WHEN CRACKED, WARPED INSIDE THE MUFFLER.  RECOMMEND REMOVING THE BAFFLE PLATE IN THIS TYPE OF MUFFLER.
